# SDR CA080331009

- Difficulty date: March 20, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 3,330 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12966
- Condition: Cracked
- Location: Engine
- Part time: 469 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE INSP, THERE WAS EVIDENCE OF A CRACK LOCATED AROUND THE INTAKE HSG. THE VALVE COVER WAS REMOVED AND FURTHER VISUAL INSP REVEALED THE INTAKE VALVE WAS HITTING THE SIDE OF THE INTAKE HOUSING. WE FEEL THE CONSTANT HITTING OF THE HOUSING CAUSED A STRESS CRACK. CYLINDER WAS REPLACED. (TC NR 20080331009)
